Texas, 2004

Hail in Texas, November 21, 2004

November 21, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 21, 3:00 AM CST, 15 minutes earlier.

Area forecast discussion, Nov 21, 3:00 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CST SUN NOV 21 2004

.DISCUSSION...WARM FRONTAL BOUNDARY JUST NORTH OF THE I-10 CORRIDOR
THIS MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY
FORMING ACROSS THE NORTH PART OF THE LCH COUNTY WARNING AREA WHERE
LIFT AND INSTABILITY WAS BETTER. RICH UPPER MID TO UPPER 60S DEWPOINT
AIR CONTINUED TO MOVE NORTH ON AN INCREASING SOUTHERLY FLOW.
SATELLITE IMAGERY THIS MORNING SHOWED CONVECTION REGENERATING
SOUTHWEST OF HOUSTON NEAR EDNA ASSOCIATED WITH A UPPER AIR
DISTURBANCE OR VORTICITY MAXIMUM. ELSEWHERE...AN ISOLATED SEVERE
HAILSTORM WAS RUNNING AMOK ACROSS TYLER COUNTY WITH ESTIMATING 1 TO 2
INCH HAIL. EVIDENTLY...THIS STORM BORN FROM ELEVATED CONVECTION.
APPEARS TO BE A RIGHT MOVER AS WELL...WHICH INDICATES POSSIBLE
SUPERCELL. RADAR INDICATED SOME ROTATION WITH THIS SO TORNADO WARNING
CURRENTLY BEING ISSUED FOR THIS STORM. LAPS DATA INDICATES MAXIMUM
OF HELICITY OF 256 JUST NORTH OF JASPER.

THROUGH THE MORNING HOURS CONVECTION WILL BE BEST NORTH AND ACROSS
THE WESTERN PART OF SOUTHEAST TEXAS. ELSEWHERE EXPECT SCATTERED
ACTIVITY TO DEVELOP. AREA CURRENTLY UNDER WEAK UPPER LEVEL TEMPORARY
RIDGING WHICH WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY AT BAY.
AIRMASS HAS ALSO BEEN WORKED OVER LAST EVENING EXCEPT FOR THE
INTERIOR PART OF SOUTHEAST TEXAS. SOUNDING QUITE WET AT TWO TIMES THE
NORMAL REALM WITH PCPTL WATER AT 1.57 INCHES. SWEAT INDEX A
RESPECTABLE 206 OR CHANCE CATEGORY FOR RAIN.

BY AFTERNOON...ALL AREAS WILL HAVE A GOOD BET OF RAIN AS THE AREA
DESTABILIZES AS WARM LOW LEVEL RICH MOISTURE CONTINUES TO FEED IN
AND WEAK SURFACE HEATING COMBINED WITH A SLOWLY NORTHWARD MOVING
WARM FRONT TRIGGERS NEW DEVELOPMENT.

SUNDAY NIGHT INTO MONDAY AREA WILL GET SOME REPRIEVE FROM THE
WIDESPREAD RAINS EVEN THOUGH THE GFS INDICATES OTHERWISE. THIS
FORECASTER JUST BELIEVES THAT THE BEST BET FOR RAIN WILL REMAIN
NORTH OF OUR COUNTY WARNING AREA AND TO OUR WEST WHERE SIGNIFICANT
POOLING OF MOISTURE WILL BE BETTER AND ENERGY ALOFT A BIT BETTER.

WILL GET BACK ON THE PRECIPITATION BAND WAGON MONDAY NIGHT INTO
TUESDAY AS AS A VIGOROUS 500 MB LOW MOVES INTO NORTHWEST TEXAS. VERY
DYNAMIC UPPER LEVEL ENERGY WILL REMAIN NORTH OF THE AREA...HOWEVER...
STRONG LOW LEVEL CONVERGENCE AND A VERY UNSTABLE AIRMASS WILL MOST
LIKELY RESULT IN SPRINGTIME BIG THUNDERSTORMS ON TUESDAY. SEVERE
WEATHER WORDING WILL BE NEEDED AS A 100 KNOT NOSE OF A 300 MB JET
MOVES INTO REGION. RAIN WILL EXIT THE REGION TUESDAY NIGHT ENDING THE
WEEK LONG RAIN EVENT. HIGH PRESSURE WILL BUILD INTO THE AREA ON
WEDNESDAY AS A COLD FRONT RAPIDLY PUSHES THROUGH. GOOD WEATHER WILL
PREVAIL THROUGH WEDNESDAY THROUGH SATURDAY AS COOLER DAYS AND COLDER
NIGHTS SETTLE INTO AREA.

&&

.AVIATION...LIFR CONDITIONS OF LESS CEILING OF LESS THAN 500 FEET
AND OR VISIBILITIES OF LESS THAN 1 MILE WILL CONTINUE THROUGH THE
MORNING HOURS WITH PERIODS OF IFR AND SELDOM MVFR CONDITIONS. BY
AFTERNOON...EXPECT MVFR CONDITIONS WILL PREVAIL AS WIDESPREAD RAINS
BEGIN. POOR WEATHER WILL GENERALLY RULE UNTIL TUESDAY WHEN
SIGNIFICANT MIXING AND INCREASING WIND GRADIENT DEVELOPS.

&&

.MARINE...SOUTHERLY WINDS WILL RELAX TODAY INTO THE 10 TO 15 KNOT
RANGE WITH SEAS FALLING INTO THE 2 TO 4 FOOT RANGE. THIS TREND WILL
CONTINUE UNTIL MONDAY NIGHT AS A VIGOROUS UPPER LEVEL STORMS SYSTEM
ACROSS NORTHWEST TEXAS WILL TIGHTEN THE GRADIENT FIRST FROM THE
SOUTH AND THEN NORTHWEST ON WEDNESDAY AS A COLD FRONT PASSES
THROUGH. SEAS AND WINDS WILL THEN BECOME VERY UNFAVORABLE FOR
MARINERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  77  66  76  67 /  50  40  50  70
BPT  78  66  76  67 /  50  40  50  70
AEX  74  62  74  64 /  50  40  50  70
LFT  78  65  76  66 /  50  40  50  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

06/06
Hazardous weather outlook, Nov 20, 6:00 AM CST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST SAT NOV 20 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
211200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CST SAT NOV 20 2004

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT
AS A SERIES OF UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA.
ISOLATED SEVERE STORMS MAY BE POSSIBLE TODAY DUE TO A VERY UNSTABLE
AND MOISTURE LADEN AIRMASS LOCATED NEAR THE COASTLINE. THE MOST
LIKELY AREA OF STRONG STORMS WILL GENERALLY RESIDE ALONG AND SOUTH
OF THE I-10 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DEEP MOISTURE AND
NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE TO KEEP THE AREA
UNDER A WET UMBRELLA. A WEAK COOL FRONT WILL STALL ACROSS CENTRAL
LOUISIANA ON SUNDAY BUT A STRONGER COLD FRONT WILL PUSH THROUGH ON
TUESDAY TRIGGER STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL
DRY THE AREA OUT WEDNESDAY THROUGH FRIDAY WITH LOTS OF SUNSHINE AND
COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED TODAY OR TONIGHT.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
November 21, 3:15 AM CST
Where
Tyler County, Colmesneil
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -94.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426333.